MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.It was reported that the omnipod 5 app had delivered uncommanded boluses.A review of cloud data from the user for the period of 01apr2025 to 06apr2025 found no evidence of the delivery of 16 u then a delivery of 19 u on or around the date of occurrence.No boluses of these amounts were found to be delivered and no sudden large basal/microbolus deliveries were observed.*please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.Locked down smartphone: phone_control_ios.Omnipod software app version: 1.1.6.Smartphone operating system: 18.2.Smartphone hardware: iphone17.1.Cgm sensor type: g6.
 
Event or Problem Description
The patient reported receiving a memory corruption error from his omnipod 5 app that he uses on his ios phone that told him to replace the pod.He uninstalled then reinstalled the omnipod 5 app to clear the alarm and stated without any interaction on his part, when the system started back up, it delivered a total of 19 units of insulin.Patient reported he put the system in activity mode because it was delivering too much insulin.Patient reported consuming 10 glucose packets to keep himself from "crashing".He reported it initially gave 16 units then within 10 minutes it gave another 3 units.No impact to blood glucose levels was provided.The patient did not require medical attention.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key21943734
Report Number3004464228-2025-19016
Device Sequence Number18343552
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2025
Initial Report FDA Received Date05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale